# SDR 20000713SH017

- Difficulty date: April 8, 1999
- Submitted: July 13, 2000
- Operation: General aviation
- Aircraft: N3059Z
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R918123
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: AN551
- Condition: Worn
- Location: Nose Gear
- Part time: 3,000 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE AN5-51 BOLT THAT ATTACHES THE SPRING ARM AND DRAG LINK TO THE TRUNNION WAS REMOVED FOR INSPECTION AFTER NOSE GEAR FAILED TO EXTEND.  THE WEAR PATTERN APPEARED NORMAL, BUT WAS DEEP ENOUGH TO REQUIRE REPLACEMENT.  SUBMITTER RECOMMENDED INSPECTION OF THIS BOLT WITHIN THE NEXT 25 HOURS TIS FOR WEAR.  IF WORN, REPLACE BEFORE FURTHER FLIGHT.  THEREAFTER, INSPECT EVERY 500 HOURS TIS IF AIRCRAFT USED FOR PILOT TRAINING, OR EVERY 5 YEARS FOR NON-TRAINING AIRCRAFT.  (X)
